Alert archive / Pennsylvania / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS State College, PA

February 21, 201110 counties in Pennsylvania

NWS State College, PA issued this winter storm warning at Feb 21, 2011, 1:22 PM EST for 10 counties in Pennsylvania. It took effect at Feb 21, 2011, 5:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2011, 1:22 PM EST (18:22 UTC)
In effect from
Feb 21, 2011, 5:00 PM EST
Expired
Feb 22, 2011, 6:14 AM EST
In force
13 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Somerset County, PA, York County, PA

The radar

The State College radar (KCCX), 90 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 474 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
474 m²/s²
0-3 km storm-relative helicity
548 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WWUS41 KCTP 211822
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 PM EST MON FEB 21 2011

.ANOTHER WINTER STORM WILL BRING MODERATE TO HEAVY SNOW
ACCUMULATIONS TO MUCH OF THE SOUTHERN HALF OF CENTRAL PENNSYLVANIA
TONIGHT. 

PAZ024>026-033>036-220300-
/O.UPG.KCTP.WS.A.0003.110221T2200Z-110222T1200Z/
/O.NEW.KCTP.WS.W.0006.110221T2200Z-110222T1500Z/
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG
122 PM EST MON FEB 21 2011

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM EST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS.

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...6 TO 10 INCHES OVER MOST OF THE WARNING
  AREA...WITH THE HIGHEST AMOUNTS NEAR THE MARYLAND BORDER OF
  SOMERSET AND BEDFORD AND FRANKLIN COUNTIES. NORTHERN PORTIONS OF
  CAMBRIA...BLAIR AND HUNTINGDON COUNTIES WILL SEE BETWEEN 4 AND 6
  INCHES OF ACCUMULATION.

* TIMING...MIXED RAIN AND SNOW OVER THE REGION THIS AFTERNOON 
  WILL TURN TO ALL SNOW THIS EVENING. THE SNOW COULD FALL 
  HEAVILY FOR A TIME TONIGHT...THEN TAPER OFF BY AROUND DAWN 
  TUESDAY. 

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND
AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ063>065-220300-
/O.UPG.KCTP.WS.A.0003.110221T2200Z-110222T1200Z/
/O.NEW.KCTP.WS.W.0006.110222T0000Z-110222T1500Z/
CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...CARLISLE...GETTYSBURG...YORK
122 PM EST MON FEB 21 2011

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATION...CUMBERLAND...ADAMS AND YORK COUNTIES.

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...4 TO 8 INCHES.

* TIMING...MIXED RAIN AND SNOW THIS AFTERNOON WILL TURN TO ALL
  SNOW THIS EVENING. THE SNOW COULD FALL HEAVILY AT TIMES
  OVERNIGHT...TAPERING OFF BY DAWN TUESDAY.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND
AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ017>019-027-028-050-056-057-059-066-220300-
/O.NEW.KCTP.WW.Y.0012.110221T2200Z-110222T1500Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER-
PERRY-DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT...
HERSHEY...LEBANON...LANCASTER
122 PM EST MON FEB 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM EST TUESDAY.

* LOCATION...WEST CENTRAL AND CENTRAL MOUNTAINS SOUTHEASTWARD TO
  PORTIONS OF THE LOWER SUSQUEHANNA RIVER VALLEY.

* PRECIPITATION TYPE...SNOW. 

* ACCUMULATIONS...2 TO 5 INCHES...EXCEPT NORTHERN PORTIONS OF
  CLEARFIELD AND CENTRE COUNTY WILL SEE ONE TO THREE INCHES.

* TIMING...AREAS OF AFTERNOON RAIN AND SNOW WILL BECOME ALL SNOW
  BY THIS EVENING...AND FALL STEADILY OVERNIGHT. 

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...SNOW/SLUSH COVERED AND SLIPPERY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

DEVOIR
3 follow-up statements
045 
WWUS41 KCTP 220317
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1017 PM EST MON FEB 21 2011

.MODERATE TO HEAVY SNOW ACCUMULATIONS EXPECTED OVER MUCH OF THE
SOUTHERN HALF OF CENTRAL PENNSYLVANIA TONIGHT.

PAZ024>026-033>036-063>065-221130-
/O.CON.KCTP.WS.W.0006.000000T0000Z-110222T1500Z/
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...CARLISLE...
GETTYSBURG...YORK
1017 PM EST MON FEB 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY.

* LOCATION...LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS.

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...6 TO 10 INCHES OVER MOST OF THE WARNING AREA.
  NORTHERN PORTIONS OF CAMBRIA...BLAIR AND HUNTINGDON COUNTIES
  WILL SEE BETWEEN 4 AND 6 INCHES OF ACCUMULATION.

* TIMING...SNOW THIS EVENING WILL FALL HEAVILY FOR A TIME
  TONIGHT...THEN TAPER OFF BY AROUND DAWN TUESDAY.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ017>019-027-028-050-056-057-059-066-221130-
/O.CON.KCTP.WW.Y.0012.000000T0000Z-110222T1500Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER-
PERRY-DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT...
HERSHEY...LEBANON...LANCASTER
1017 PM EST MON FEB 21 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY. 

* LOCATION...WEST CENTRAL AND CENTRAL MOUNTAINS SOUTHEASTWARD TO 
  PORTIONS OF THE LOWER SUSQUEHANNA RIVER VALLEY. 

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...2 TO 5 INCHES...EXCEPT NORTHERN PORTIONS OF 
  CLEARFIELD AND CENTRE COUNTY WILL SEE ONE TO THREE INCHES. 

* TIMING...SNOW WILL FALL STEADILY OVERNIGHT BEFORE TAPERING TO
  SNOW SHOWERS LATE.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...SNOW/SLUSH COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

LA CORTE
243 
WWUS41 KCTP 220803
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 AM EST TUE FEB 22 2011

.STEADY SNOW WILL END AROUND...OR SHORTLY BEFORE DAYBREAK TODAY.


PAZ024>026-033>036-063>065-221200-
/O.EXT.KCTP.WS.W.0006.000000T0000Z-110222T1200Z/
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...CARLISLE...
GETTYSBURG...YORK
303 AM EST TUE FEB 22 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* LOCATION...LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS...EAST
  INTO PORTIONS OF THE LOWER SUSQUEHANNA VALLEY.

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES
  EARLY THIS MORNING. STORM TOTAL SNOWFALL WILL BE BETWEEN 7 AND
  12 INCHES NEAR...AND TO THE SOUTH OF THE PENNSYLVANIA TURNPIKE
  IN SOUTH CENTRAL PENNSYLVANIA. STORM TOTAL SNOWFALL OVER
  NORTHERN PORTIONS OF CAMBRIA...BLAIR AND HUNTINGDON COUNTIES
  WILL RANGE BETWEEN 5 AND 8 INCHES.

* TIMING...STEADY SNOW WILL TAPER OFF TO JUST A FEW FLURRIES
  AROUND DAYBREAK.

* WINDS...NORTH TO NORTHEAST 5 TO 15 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ017>019-027-028-050-056-057-059-066-221200-
/O.EXT.KCTP.WW.Y.0012.000000T0000Z-110222T1200Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER-
PERRY-DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT...
HERSHEY...LEBANON...LANCASTER
303 AM EST TUE FEB 22 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* LOCATION...WEST CENTRAL AND CENTRAL MOUNTAINS SOUTHEASTWARD
  ACROSS PORTIONS OF THE MIDDLE AND LOWER SUSQUEHANNA RIVER
  VALLEY.

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO TO
  THE SOUTH OF INTERSTATE 80 EARLY THIS MORNING. STORM TOTAL
  SNOWFALL WILL RANGE FROM 3 TO 5 INCHES...NEAR AND TO THE SOUTH
  OF INTERSTATE 80. NORTHERN PORTIONS OF CLEARFIELD AND CENTRE
  COUNTY WILL SEE STORM TOTAL AMOUNTS OF 2 TO 3 INCHES.

* TIMING...STEADY LIGHT SNOW WILL TAPER OFF TO JUST A FEW FLURRIES
  AROUND...OR SHORTLY BEFORE DAYBREAK.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...SNOW/SLUSH COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$


LAMBERT/RADZANOWSKI
585 
WWUS41 KCTP 221114
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 AM EST TUE FEB 22 2011

.LOW PRESSURE WILL RACE EAST OFF THE NORTH CAROLINA COAST THIS
MORNING WITH JUST INTERMITTENT LIGHT SNOW OR FLURRIES ENDING
DURING THE MID MORNING HOURS.

PAZ024>026-033>036-063>065-221215-
/O.CAN.KCTP.WS.W.0006.000000T0000Z-110222T1200Z/
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...CARLISLE...
GETTYSBURG...YORK
614 AM EST TUE FEB 22 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WINTER STORM WARNING. 

STEADY...ACCUMULATING SNOW HAS DIMINISHED TO MAINLY FLURRIES
ACROSS THE REGION. LITTLE OR NO ADDITIONAL ACCUMULATION IS
EXPECTED.  

$$

PAZ017>019-027-028-050-056-057-059-066-221215-
/O.CAN.KCTP.WW.Y.0012.000000T0000Z-110222T1200Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER-
PERRY-DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT...
HERSHEY...LEBANON...LANCASTER
614 AM EST TUE FEB 22 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

STEADY...ACCUMULATING SNOW HAS COME TO AN END WITH JUST SCATTERED
FLURRIES CONTINUING FOR THE NEXT FEW HOURS.  NO ADDITIONAL
ACCUMULATION IS EXPECTED.

$$

LAMBERT/RADZANOWSKI

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 10:26 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 21, 10:26 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1026 AM EST MON FEB 21 2011

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO TRACK EAST OF THE AREA TODAY.
ANOTHER SYSTEM WILL PASS SOUTH OF PENNSYLVANIA TONIGHT...BRINGING
LIGHT ACCUMULATIONS OF SNOW CENTRAL PORTIONS AND MODERATE TO HEAVY
SNOWFALL TO SOUTHERN AREAS OVERNIGHT. SNOW WILL TAPER OFF EARLY
TUESDAY MORNING...FOLLOWED BY BUILDING HIGH PRESSURE LATER
TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RELATIVE LULL IN PRECIPITATION OCCURRING AS FIRST WAVE RAPIDLY
EXITS OFF THE COAST. PRECIPITATION IN THE FORM OF MIXED RAIN AND
SNOW EXTENDS WELL UPSTREAM FROM NEXT SFC WAVE PUSHING INTO
SOUTHERN INDIANA THIS MORNING ALONG QUASISTATIONARY FRONTAL
BOUNDARY OVER SOUTHERN OH AND NRN WV PANHANDLE. EXPECT THIS TO
INCREASE OVER SOUTHWEST AREAS THIS AFTERNOON BEFORE CHANGING TO
ALL SNOW BY THIS EVENING. LATEST SREFS INDICATE HIGH CONFIDENCE IN
.5 TO .8 W.E. TONIGHT...BRINGING 6 TO 9 INCHES OF SNOW TO THE
LAUREL HIGHLANDS AND SOUTH CENTRAL AREAS. EXPANDED PREVIOUSLY
ISSUED WINTER STORM WATCH EASTWARD TO YORK COUNTY...WHICH MATCHES
UP WELL WITH WATCHES TO THE SOUTH FOR TONIGHT...AND SLIGHTLY
NORTHWARD AS WELL TO COVER BLAIR AND HUNTINGDON COUNTIES WHICH
WILL BE IN A FAIRLY STEEP GRADIENT OF SNOWFALL FROM 3 TO 6 INCHES
IN NORTHERN PORTIONS OF THOSE COUNTIES TO 6 TO 9 INCHES ACROSS
SOUTHERN PORTIONS.

NORTHERLY FLOW IN WAKE OF DEPARTING SFC LOW WILL ADVECT
DRIER/COLDER AIR SOUTHWARD INTO CENTRAL PA TODAY...KEEPING TEMPS
FROM RISING MUCH ABV MORNING LOWS. DESPITE DRYING IN LOW TO MID
LVLS...UPSTREAM SATL IMAGERY SUGGESTS A VEIL OF HIGHER CLOUDS WILL
REMAIN OVER THE REGION TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SECOND WAVE OF LOW PRES IS FCST TO TRACK A BIT FURTHER SOUTH THAN
THIS MORNING/S SYSTEM...TARGETING SOUTHERN PA FOR THE BULK OF THE
PRECIP. AS PRECIP FROM THIS SYSTEM OVERSPREADS THE AREA LATE
TODAY...MDL SOUNDINGS INDICATE AN INITIAL WINTRY MIX...CHANGING TO
SNOW ACROSS SOUTHERN PA. GEFS/SREF AND OPER RUNS ALL SHOWING THE
HIGHEST QPF ACROSS THE S TIER COUNTIES. OROGRAPHIC ENHANCEMENT OVR
THE LAURELS TARGETS THAT AREA FOR THE HEAVIEST SNOW ACCUMS.
HOWEVER...SREF QPF PROBS INDICATE NR 50 PCT CHC OF WARNING TYPE
SNOWS EAST ALONG THE MASON DIXON TO FRANKLIN COUNTY.

SNOW SHOULD TAPER OFF BY ARND DAWN ACROSS SOUTHERN PA...AS LOW
PRES WAVE PASSES EAST. CLEARING SKIES SHOULD WORK SOUTH ACROSS THE
REGION DURING TUESDAY AS NEG PWAT ANOMALIES OVERSPREAD THE STATE
FROM THE NORTH.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
COLD HIGH PRESSURE FOR THE MIDDLE OF THE WEEK BEFORE NEXT SYSTEM
ARRIVES THURSDAY/FRIDAY. 12Z GFS HINTS AT A COLDER SOLUTION THOUGH
ENSEMBLES LEAN WARMER. THIS IS THE BEGINNING OF AN UNSETTLED
PERIOD WITH MORE WEATHER SYSTEMS LATE IN THE WEEKEND AND BEYOND.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
WINTRY PRECIP DIMINISHING ACROSS CENTRAL PA THIS MORNING...BUT
LIGHT SNOW PERSISTS NORTH OF I-80 WITH A MIX OF MAINLY RAIN AND
FREEZING RAIN SOUTH OF I-80. THIS TREND OF DIMINISHING PRECIP WILL
CONTINUE THROUGH THE MORNING HOURS.

CONDITIONS CONTINUE TO VARY WIDELY AT TAF SITES. GENERALLY VFR
SCROSS THE LOWER SUSQ AT 12Z WITH MVFR TO IFR ELSEWHERE.
RESTRICTIONS TO MAINLY CIGS WILL PERSIST INTO THE AFTERNOON IN
MANY PLACES...THOUGH A SEVERAL HOUR PERIOD OF VFR WILL BE POSS
MAINLY LATER THIS AFTERNOON.

ANOTHER BATCH OF WINTRY PRECIP SET TO ARRIVE MON EVE...LIKELY
STARTING AS A BRIEF PERIOD OF FREEZING PRECIP BETWEEN 00-03Z TUE
BEFORE CHANGING OVER TO PRIMARILY SNOW. BIGGEST IMPACTS WILL BE
ACROSS SOUTHERN HALF OF CWA WHERE SNOW WILL BE HEAVIEST...CAUSING
LOWEST VSBYS.

OUTLOOK...
MON NIGHT...FREEZING PRECIP EARLY...CHANGING TO SNOW. MVFR TO IFR.
TUE...IFR/MVFR EARLY WITH LINGERING LIGHT SNOW...THEN IMPROVING
CONDS.
WED...NO SIG WX EXPECTED.
THU-FRI...VFR THEN MVFR/IFR DEVELOPING THU NIGHT AND FRI IN WINTRY
MIX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 5 PM EST THIS AFTERNOON THROUGH
TUESDAY MORNING FOR PAZ024>026-033>036-063>065.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...ROSS
AVIATION...RXR
Hazardous weather outlook, Feb 21, 10:20 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 AM EST MON FEB 21 2011

PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053-
056>059-066-221530-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-LANCASTER-
1020 AM EST MON FEB 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SNOW WILL PRODUCE A FEW TO SEVERAL INCHES OF SNOW OVER
THE SOUTHERN HALF OF THE COMMONWEALTH TONIGHT. AREAS NORTH OF
INTERSTATE 80 WILL SEE A COATING TO AN INCH OR TWO AT MOST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>026-033>036-063>065-221530-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND-
ADAMS-YORK-
1020 AM EST MON FEB 21 2011

...WINTER STORM WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 5:06 AM ESTWinter Storm WatchCTPAdams, Bedford, Blair, Cambria, Cumberland, Franklin and 4 more8 hr
Feb 21, 1:22 PM ESTWinter Weather AdvisoryCTPCentre, Clearfield, Dauphin, Juniata, Lancaster, Lebanon and 3 more17 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.